• Jonley Jonley
    May 01, 2008
    I HAVE PERIPHERAL NEUROPATHY. WALKING IS A PROBLEM. WHAT WOULD HELP THIS PAIN?
    Jonley Jonley
    May 01, 2008

    I have Peripheral Neuropathy. I have foot and hand CP. Walking is a problem. I take 40mg of Anafranil at night which does help to a point. However, while on this drug I am unable to have an orgasm. What other drug (or alternative treatment) would relieve the pain without having that kind of side effect?

    Thank you in anticipation!! Cry

    READ MORE

FROM OUR EXPERTS

  • Karen Lee Richards
    Health Guide
    May 05, 2008
    Karen Lee Richards
    Health Guide
    May 01, 2008

    This is what the National Institutes of Health says about drugs used to treat peripheral neuropathy:

     

    "Several classes of drugs have recently proved helpful to many patients suffering from more severe forms of chronic neuropathic pain. These include mexiletine, a drug developed to correct irregular heart rhythms (sometimes associated with severe side effects); several antiepileptic drugs, including gabapentin, phenytoin, and carbamazepine; and some classes of antidepressants, including tricyclics such as amitriptyline."

     

    Anafranil is a tricyclic antidepressant.  Unfortunately, one of the side effects of most tricyclic antidepressants is sexual dysfunction.  Tell your doctor about the problem you're having with Anafranil and ask if one of the other medications mentioned above might be an option for you to try.

     

    As far as alternative treatments, acupuncture is often very good at relieving pain.  You might want to talk with an acupuncturist and see if it's something you'd like to consider. 

     

    Good luck!

    Karen

     


FROM OUR COMMUNITY

  • john May 04, 2008
    john
    May 01, 2008

     Try this if it will help Good lock.

    My name is John, I'm 67 years old. On April 26 2007 I had kidney surgery; the doctor took out my left kidney.  I had cancer. I went thru chemotherapy. During chemotherapy I developed Peripheral Neuropathy, what I was told by the doctors. I was put on Lyrica, after that on Gabapentin, Cymbalta , nothing work it help little bit but my feet was still burning like I was walking on hot charcoal. I was trying all kinds of creams, but I had hard time to keep my shoes on for longer period of time. Finally I realized every time I eat bread or anything made from flour, I would get flair ups after few hours, so I stop to eat everything made from wheat flour for two weeks, after 2 weeks my wife bought good Pumpernickle bread and I had 2 slices  at the dinner. At night my feet started to burn again, so I put some of the Lanacane cream with Benzocaine 20% ,Benzethonium Chloride 0.2%. That helps to keep my feet cool. After that I stop to eat bread and all the pasta. Last few days after I stopped, my flair ups stopped. I went to neurologist and I had test done on my nerves in my legs, doctor told me that I do not have nerve damage.

    READ MORE
  • CB
    CB
    June 09, 2008
    CB
    CB
    May 01, 2008

    I HAD SOMETHING SIMILAR.  I WAS ON "ELVIL" (AMITRIPTYLINE) TAKEN AT NIGHT.  I WOULD WORK MYSELF TO THE POINT OF EJACULATION BUT COULD NOT.  FELT LIKE A "CLOG" COULD NOT (CUM) AND UNABLE TO REACH CLIMAX (ORGASM).  DR TOOK ME OFF ELVIL, AND BEGAN SHOTS OF TESTOSTERONE. IN ONE WEEK WAS ABLE TO REACH CLIMAX, AND EJACULATION.  NEEDLESS TO SAY I WAS "RELEIVED", AND HAD WONDERFUL CLIMAX.  OF COARSE I AM A MALE.  NOT SURE IF WOULD WORK FOR YOU.  DON'T KNOW IF YOU ARE MALE OF FEMALE.  HAVE YOUR DR RECHECK YOUR MEDS.  THERE ARE OTHER OPTIONS.  GOOD LUCK!Laughing

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.